Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.3/1408
Título: A typing error in Tokeshi's test of bimodality
Autor: Barreto, S.
Borges, Paulo A. V.
Guo, Q.
Palavras-chave: Ecology
Data: Mar-2003
Editora: Blackwell Publishing
Citação: Barreto, S.; Borges, P.A.V.; Guo, Q.. A typing error in Tokeshi's test of bimodality. "Global Ecology and Biogeography", 12(2), 173-174, 2003.
Resumo: “One way to describe patterns of species distribution is to plot the frequency histograms using species–range-size data (Gaston, 1994; Brown, 1995; Gaston & Blackburn, 2000). Usually the untransformed geographical ranges of species are distributed following a ‘hollow curve’, i.e. most species have narrow ranges and very few have widespread distributions. This highly ‘right-skewed’ curve has been regarded as unimodal (e.g. Gaston, 1994). In some cases, however, the species-range-size distribution shows a bimodal pattern (Hanski, 1982; Brown, 1984, 1995; Gaston, 1994; Gaston & Blackburn, 2000), in which to the left-hand mode is added a right hand mode generated by the widespread group of species that occur in almost all sampled sites. The ‘core-satellite species hypothesis’ (Hanski, 1982) and the ‘resource usage model’ (Brown, 1984, 1995) were proposed to explain the finding that a few species are regionally common (widespread) and locally abundant (the ‘core’ species in Hanski’s model; the generalists or broad-niched species in Brown’s model), while most species can be regarded as having smaller ranges and low local abundances (the ‘satellite’ species in Hanski’s model; the specialists or narrow-niched species in Brown’s model). […]”
Descrição: Copyright © 2003 Blackwell Publishing
Peer review: yes
URI: http://hdl.handle.net/10400.3/1408
ISSN: 1466-822X (Print)
1466-8238 (Online)
Versão do Editor: http://dx.doi.org/10.1046/j.1466-822X.2003.00018.x
Aparece nas colecções:DCA - Artigos em Revistas Internacionais / Articles in International Journals

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
5_Barreto et al GEB_Tokeshi.pdf124,43 kBAdobe PDFVer/Abrir

FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote Degois 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.